×

Mean-variance asset liability management with state-dependent risk aversion. (English) Zbl 1414.91247

Summary: This article investigates the asset liability management problem with state-dependent risk aversion under the mean-variance criterion. The investor allocates the wealth among multiple assets including a risk-free asset and multiple risky assets governed by a system of geometric Brownian motion stochastic differential equations, and the investor faces the risk of paying uncontrollable random liabilities. The state-dependent risk aversion is taken into account in our model, linking the risk aversion to the current wealth held by the investor. An extended Hamilton-Jacobi-Bellman system is established for the optimization of asset liability management, and by solving the extended Hamilton-Jacobi-Bellman system, the analytical closed-form expressions for the time-inconsistent optimal investment strategies and the optimal value function are derived. Finally, numerical examples are presented to illustrate our results.

MSC:

91B30 Risk theory, insurance (MSC2010)
35Q91 PDEs in connection with game theory, economics, social and behavioral sciences
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Basak, S.; Chabakauri, G., Dynamic Mean-Variance Asset Allocation, Review of Financial Studies, 23, 2970-3016, (2010)
[2] Bening, V. E.; Korolev, V. Y., Generalized Poisson Models and Their Applications in Insurance and Finance, (2002), Boston: VSP, International Science, Boston · Zbl 1041.60004
[3] Björk, T.; Murgoci, A., A General Theory of Markovian Time Inconsistent Stochastic Control Problems, (2010)
[4] Björk, T.; Murgoci, A.; Zhou, X. Y., Mean-Variance Portfolio Optimization with State-Dependent Risk Aversion, Mathematical Finance, 24, 1, 1-24, (2014) · Zbl 1285.91116
[5] Celikyurt, U.; Ozekici, S., Multiperiod Portfolio Optimization Models in Stochastic Markets Using the Mean-Variance Approach, European Journal of Operational Research, 179, 186-202, (2007) · Zbl 1163.91375
[6] Chiu, M. C.; Wong, H. Y., Mean-Variance Portfolio Selection of Cointegrated Assets, Journal of Economic Dynamics and Control, 35, 1369-1385, (2011) · Zbl 1217.91166
[7] Chiu, M. C.; Li, D., Asset and Liability Management under a Continuous-Time Mean-Variance Optimization Framework, Insurance: Mathematics and Economics, 39, 330-355, (2006) · Zbl 1151.91493
[8] Chiu, M. C.; Wong, H. Y., Mean-Variance Asset-Liability Management: Cointegrate Assets and Insurance Liability, European Journal of Operational Research, 223, 785-793, (2012) · Zbl 1292.91158
[9] Drijver, S., Asset Liability Management for Pension Funds Using Multistage Mixedinteger Stochastic Programming, (2005), Amsterdam: Laybyrint Publications, Amsterdam
[10] Elliott, R. J.; Siu, T. K.; Badescu, A., On Mean-Variance Portfolio Selection under a Hidden Markovian Regime-Switching Model, Economic Modelling, 27, 678-686, (2010)
[11] Gerstner, T.; Griebel, M.; Markus, H.; Goschnick, R.; Haep, M., A General Asset Liability Management Model for the Efficient Simulation of Portfolios of Life Insurance Policies, Insurance: Mathematics and Economics, 42, 704-716, (2008) · Zbl 1152.91581
[12] Hilli, P.; Koivu, M.; Pennanen, T., A Stochastic Programming Model for Asset Liability Management of a Finnish Pension Company, Annals of Operations Research, 152, 115-139, (2007) · Zbl 1132.91493
[13] Leippold, M.; Trojani, F.; Vanini, P., A Geometric Approach to Multiperiod Mean Variance Optimization of Assets and Liabilities, Journal of Economic Dynamics and Control, 8, 1079-1113, (2004) · Zbl 1179.91234
[14] Li, C. J.; Li, Z. F., Multiperiod Portfolio Optimization for Asset-Liability Management with Bankrupt Control, Applied Mathematics and Computation, 218, 11196-11208, (2012) · Zbl 1279.91146
[15] Li, D.; Ng, W. L., Optimal Dynamic Portfolio Selection: Multiperiod Mean-Variance Formulation, Mathematical Finance, 10, 387-406, (2000) · Zbl 0997.91027
[16] Li, Z. F.; Li, Z. X.; Wang, S. Y.; Deng, X. T., Optimal Portfolio Selection of Assets with Transaction Costs and No Short Sales, International Journal of Systems Science, 32, 599-607, (2001) · Zbl 1018.91024
[17] Li, Z. F.; Yao, H. X., Dynamic Portfolio Selection of Risky Assets under Uncertain Exit Time and Stochastic Market Environment, Systems Engineering: Theory and Practice, 34, 2737-2747, (2014)
[18] Lim, A. E. B., Quadratic Hedging and Mean-Variance Portfolio Selection with Random Parameters in an Incomplete Market, Mathematics of Operational Research, 29, 132-161, (2004) · Zbl 1082.91050
[19] Lim, A. E. B., Mean-Variance Hedging When There Are Jumps, SIAM Journal on Control and Optimization, 44, 1893-1922, (2005) · Zbl 1158.60362
[20] Lim, A. E. B.; Zhou, X. Y., Mean-Variance Portfolio Selection with Random Parameters in a Complete Market, Mathematics of Operations Research, 27, 101-120, (2002) · Zbl 1082.91521
[21] Wei, J.; Wong, K. C.; Yam, S. C. P.; Yung, S. P., Markowitz’s Mean-Variance Asset-Liability Management with Regime Switching: A Time-Consistent Approach, Insurance: Mathematics and Economics, 53, 281-291, (2013) · Zbl 1284.91533
[22] Wu, H. L.; Chen, H., Nash Equilibrium Strategy for a Multiperiod Mean-Variance Portfolio Selection Problem with Regime Switching, Economic Modelling, 46, 79-90, (2015)
[23] Wu, H. L.; Li, Z. F., Multiperiod Mean-Variance Portfolio Selection with Markov Regime Switching and a Stochastic Cash Flow, Insurance: Mathematics and Economics, 50, 371-384, (2012) · Zbl 1237.91210
[24] Xiong, J.; Zhou, X. Y., Mean-Variance Portfolio Selection under Partial Information, SIAM Journal on Control and Optimization, 46, 156-175, (2007) · Zbl 1142.91007
[25] Yao, H. X.; Li, Z. F.; Chen, S., Continuous-Time Mean-Variance Portfolio Selection with Only Risky Assets, Economic Modelling, 36, 244-251, (2014)
[26] Yao, H. X.; Lai, Y. Z.; Ma, Q. H.; Jian, M. J., Asset Allocation for a DC Pension Fund with Stochastic Income and Mortality Risk: A Multiperiod Mean-Variance Framework, Insurance: Mathematics and Economics, 54, 84-92, (2014) · Zbl 1291.91200
[27] Yu, J., Optimal Asset Liability Management for an Insurer under Markov Regime Switching Jump-Diffusion Market, Asia-Pacific Financial Markets, 21, 317-330, (2014) · Zbl 1368.91167
[28] Zeng, Y.; Li, Z. F., Asset-Liability Management under Benchmark and Mean-Variance Criteria in a Jump Diffusion Market, Journal of Systems Science and Complexity, 24, 317-327, (2011) · Zbl 1237.91224
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.